Hopefully someone out there knows something about blood disorders or can direct me to the correct forum.
I am a 53 yr. old female, thin to underweight and a have been a life long smoker.
For about 6 years now, I have become increasingly "thinned skinned", where I will bleed under the skin. At first it was with gardening, where I would get scratched and end up with purpura. It has changed so that now I get petechiae, purpura and bruises with no trauma or obivous cause. This occurs mostly on my lower legs and forearms. It is also getting progressively worse over the past several months.
What is doubly confounding about this is that I am Factor V Leiden heterozygous, meaning that I have a hereditary defect that increases my risk of blood clots. I did in fact have DVT in two veins of the leg last year and was on Coumadin for 6 months. They had extreme difficulty regulating my INR levels while on Coumadin as I was bouncing all over the place. I got dangerously high 3 times (4.5 to 6.2) but never had any bleeding problems.
I'm now off Coumadin and take 80 mg. of baby aspirin a day. In the last several months, the purpura and now bruises constantly appear. I had a recent panel of blood tests and my INR level was outside of the low end of normal at .83, yet my platelet count was right smack in the middle of normal at 286 with a reference range of 150-450. MPV was on the low range of normal. By all rights, I should be at high risk for a clot with the low INR and also should not be bleeding with a normal platelet count.
I'm seeing a neuro due to numerous brain lesions on MRI scans that are accompanied by motor, sensory and cognitive problems. She says the lesions are not typical of MS, but is concerned about degenrative disc disease. When I asked about the purpura, she said that the asprin could be doing it, but that does not make sense given the INR level and prior history on Coumadin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.